Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 11, 2011, 3:47 AM CST for 10 counties in Texas. It took effect at Mar 11, 2011, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 3:47 AM CST (09:47 UTC)
- In effect from
- Mar 11, 2011, 10:00 AM CST
- Expired
- Mar 11, 2011, 6:08 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3900 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS84 KAMA 110947 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 347 AM CST FRI MAR 11 2011 TXZ011>020-112200- /O.UPG.KAMA.FW.A.0006.110311T1600Z-110312T0100Z/ /O.NEW.KAMA.FW.W.0006.110311T1600Z-110312T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 347 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. WINDS SHOULD THEN DIMINISH AFTER SUNSET. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 15 PERCENT LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING. RELATIVE HUMIDITIES SHOULD RECOVER TO ABOVE 15 PERCENT AFTER SUNSET. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN TEXAS PANHANDLE BY 10 AM...THEN END BY 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
365 WWUS84 KAMA 112030 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 230 PM CST FRI MAR 11 2011 TXZ011>020-120100- /O.CON.KAMA.FW.W.0006.000000T0000Z-110312T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 230 PM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: WEST AND SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH EARLY THIS EVENING. WINDS SHOULD THEN DIMINISH AFTER SUNSET. ADDITIONALLY...A COLD FRONT WILL MOVE ACROSS THE WARNING AREA THIS EVENING CAUSING WINDS TO SHIFT TO A NORTHERLY DIRECTION BEHIND THE FRONT. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE BETWEEN 5 AND 15 PERCENT THROUGH 7 PM AND THEN INCREASE AFTER 7 PM. * TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 7 PM WITH CONDITIONS IMPROVING AFTER 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ JACKSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
554 WWUS84 KAMA 120008 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 608 PM CST FRI MAR 11 2011 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN TEXAS PANHANDLE... TXZ011>020-120115- /O.CAN.KAMA.FW.W.0006.000000T0000Z-110312T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 608 PM CST FRI MAR 11 2011 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE SOUTHERN TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: WINDS HAVE DECREASED TO BETWEEN 5 AND 10 MPH LATE THIS AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY VALUES REMAIN BETWEEN 5 AND 15 PERCENT. HOWEVER...RELATIVE HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS AFTER 7 PM. $$ JACKSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:05 AM CST, 42 minutes earlier.
Area forecast discussion, Mar 11, 3:05 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
305 AM CST FRI MAR 11 2011
.DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL CONTINUE MAKING ITS WAY ACROSS THE
NORTHERN PLAINS TODAY. A COLD FRONT WILL MOVE SOUTH TOWARD THE
PANHANDLES TODAY IN THE WAKE OF THIS STORM. STRONG AND GUSTY
SOUTHWEST WINDS WILL BE FOUND TODAY ACROSS THE SOUTHERN TEXAS
PANHANDLE WHERE A RED FLAG WARNING WILL BE IN EFFECT. THE WINDS
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS WILL BE SOMEWHAT
LIGHTER AS THE PRE-FRONTAL TROUGH MOVES ACROSS THESE AREAS LATE THIS
MORNING AND EARLY THIS AFTERNOON. THE COLD FRONT WILL THEN MOVE SOUTH
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE LATE
THIS AFTERNOON AND THEN IT WILL SWEEP ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS EVENING. THIS FRONT WILL BE MOISTURE STARVED...SO NO
PRECIPITATION IS EXPECTED.
COOLER TEMPERATURES WILL BE FOUND ACROSS THE AREA ON SATURDAY AS
UPSLOPE WINDS PREVAIL. ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL
MOVE THROUGH THE ROCKIES OUT ONTO THE PLAINS SUNDAY AND SUNDAY NIGHT.
THIS SYSTEM STILL LOOKS LIKE IT MAY BRING A SLIGHT CHANCE OF
PRECIPITATION TO THE CENTRAL AND EASTERN CWA SUNDAY AND SUNDAY NIGHT.
THIS SYSTEM DOES NOT LOOK TO BE AS STRONG AS IT ONCE DID...THEREFORE
WE DID REMOVE THE MENTION OF THUNDERSTORMS AND JUST LEFT THE FORECAST
WITH SHOWERS. THESE SHOWERS MAY EVEN BE A LONG SHOT IF THIS SYSTEM
CONTINUES TO WEAKEN.
THE PROGRESSIVE FLOW ALOFT WILL BRING AN UPPER LEVEL DISTURBANCE BY
TO OUR NORTH ABOUT EVERY OTHER DAY THROUGH THE REST OF THIS FORECAST.
SO THE FORECAST WILL REMAIN DRY WITH OCCASIONAL WINDY DAYS.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
TEXAS PANHANDLE TODAY...WITH ELEVATED FIRE WEATHER CONDITIONS ACROSS
THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. A COLD FRONT
WILL MOVE THROUGH THE PANHANDLES LATE THIS AFTERNOON AND EVENING...SO
THIS WIND SHIFT COULD CAUSE PROBLEMS WITH ANY FIRE FIGHTING EFFORTS.
WINDS AND RELATIVE HUMIDITIES ARE THEN EXPECTED TO REMAIN OUT OF
CRITICAL RANGES THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 79 32 62 31 63 / 0 5 0 5 10
BEAVER OK 78 31 60 31 61 / 0 5 0 5 20
BOISE CITY OK 78 27 59 26 59 / 0 5 0 5 10
BORGER TX 79 36 63 35 63 / 0 5 0 5 10
BOYS RANCH TX 81 32 65 32 67 / 0 5 0 5 10
CANYON TX 81 31 64 31 65 / 0 5 0 5 10
CLARENDON TX 80 36 63 35 60 / 0 5 0 5 20
DALHART TX 82 28 62 28 62 / 0 5 0 5 10
GUYMON OK 82 29 60 28 62 / 0 5 0 5 20
HEREFORD TX 80 30 66 30 67 / 0 5 0 5 10
LIPSCOMB TX 78 32 59 31 61 / 0 5 0 5 20
PAMPA TX 77 34 59 34 61 / 0 5 0 5 10
SHAMROCK TX 78 37 64 35 61 / 0 5 0 5 20
WELLINGTON TX 82 38 67 37 61 / 0 5 0 5 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...OLDHAM...
POTTER...RANDALL...WHEELER.
OK...NONE.
&&
08/15Hazardous weather outlook, Mar 10, 6:52 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CST THU MAR 10 2011 OKZ001>003-TXZ001>020-111300- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 652 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE ON FRIDAY DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...MINIMUM RELATIVE HUMIDITIES OF 5 TO 15 PERCENT...AND DRY GRASSES. AS A RESULT...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE ON FRIDAY FROM 10 AM TO 7 PM. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SUNDAY...AND ACROSS ALL BUT THE FAR WESTERN PANHANDLES SUNDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.